MAUDE Adverse Event Report: SYNTHES MONUMENT PERCUTANEOUS AIMING ARM FOR LAT ENTRY F/FEMORAL NAIL RECON; GUIDE

SYNTHES MONUMENT PERCUTANEOUS AIMING ARM FOR LAT ENTRY F/FEMORAL NAIL RECON; GUIDE
Catalog Number 03.010.403
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient weight not provided for reporting.Device is an instrument and is not implanted/explanted.Concomitant devices reported: cann connecting scr f/percutaninstruments for nails-ex (part # 03.010.404, lot # u238759, quantity # 1).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review part number: 03.010.403.Synthes lot number: 6132690.Supplier lot number: 1717700.Release to warehouse date: 19-may-2009.Expiration date: n/a.Supplier: (b)(4).Ncr was generated during production of 20 parts.One part had incorrect dimensions and 2 parts were missing etching.Upon re-examination with a higher degree of accuracy the parts measured within drawing requirements.Relevance to complaint condition cannot be determined until the product is returned for investigation.Review of the device history record showed that there are potential issues during the manufacture of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during initial intramedullary nailing (tfn-advanced) of a femur procedure on (b)(6) 2017, after the surgeon prepped the patient for the nail, the certified scrub technician (cst) tested the alignment of the percutaneous insertion handle for femoral nails and a percutaneous aiming arm (both for lateral entry femoral nails) prior to the continuation of the surgery.The insertion handle and aiming arm did not line up while using only a cannulated connecting screw in the construct.The surgeon had to switch back to the standard handle (tfn; trochanteric fixation nail) to complete the procedure.There was 3 minutes delay in surgery.Procedure was completed successfully and patient status was reported as fine.This complaint involves 2 devices.Concomitant devices reported: cann connecting scr f/percutaninstruments for nails-ex (part # 03.010.404, lot # u238759, quantity # 1).This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
The returned insertion handle (03.010.401) was able to be attached to the returned aiming arm (03.010.403) with no issues.The devices were found to have surface wear which does not impact functionality.The connecting screw (03.010.404) fits appropriately with the insertion handle.No functional issues were observed with the returned devices.Based on the complaint description, the determination that a misalignment existed was made without a nail present.The complaint was not confirmed and was not able to be replicated.The devices align and interact appropriately therefore further investigation is not necessary.The following concomitant part (part #: 03.010.404, lot #: u238759) was returned with no allegation against it.The device shows normal surface wear which does not impact functionality.No other issues were noted with the connecting screw therefore further investigation is not required.Drawing and dhr review: the design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No additional malfunctions were observed during investigation.No definitive root cause was able to be determined.The complaint condition was not confirmed or replicated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS AIMING ARM FOR LAT ENTRY F/FEMORAL NAIL RECON
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6984057
Report Number1719045-2017-11121
Device Sequence Number18962541
Product Code FZX
UDI-Device Identifier10886982068552
UDI-Public(01)10886982068552(10)1717700
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.403
Device Lot Number1717700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR